Hail, Emmons
- When
- June 14, 8:00 AM CST to 8:05 AM CST
- Where
- Emmons County, 3 mi N of Strasburg
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.183, -100.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 2:00 AM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM CONTINUES TO BE VERY GOOD POTENTIAL FOR STRONG TO SEVERE STORMS THIS EVENING AND OVERNIGHT INTO THURSDAY. CURRENTLY...UPPER LEVEL RIDGE AXIS SWINGING AROUND EAST TOWARDS THE NORTHERN PLAINS. LEE SIDE TROUGH OVER THE HIGH PLAINS OFF TO OUR WEST CONTINUES TO DEVELOP AND STRENGTHEN...WITH BREEZY EASTERLY WINDS ALREADY INITIATING SOUTHWEST. WEAK MID-LEVEL WAVE AND UPPER LEVEL DIFFLUENCE OVER THE FORECAST AREA SPARKING OFF SOME ISOLATED STRONG TO MODERATE THUNDERSTORMS SOUTH AND WEST OF BIS AT 130-200 AM...PUSHING EAST. MODELS ACTUALLY DEPICTED THIS LATE NIGHT ACTIVITY RATHER WELL PAST 3 NIGHTS. OTHERWISE MOSTLY CLEAR AT THIS TIME ELSEWHERE. THE UPPER LEVEL RIDGE AXIS WILL QUICKLY MOVE EAST THIS AFTERNOON AS A STRONG AND DYNAMIC TROUGH MOVES INTO THE NORTHERN ROCKIES REGION. THE SURFACE TROUGH WILL CONTINUE TO DEEPEN THROUGHOUT THE DAY WITH SOUTHEASTERLY WINDS 20 TO 30 MPH AND GUSTY...AND LASTING INTO THE EVENING. ALSO THIS MORNING AND AFTERNOON...MODELS CONTINUE TO DEPICT UPPER LEVEL DIFFLUENCE OVER THE REGION...SO WILL ADD SLIGHT CHANCE THUNDER THROUGHOUT THE DAY. STILL ON TRACK WITH A VERY GOOD CHANCE OF STRONG TO SEVERE STORMS THIS EVENING AND OVERNIGHT AS THE SURFACE TROUGH SLIDES EAST ACROSS THE FORECAST AREA. GUIDANCE CONTINUES TO SHOW HIGH MUCAPE NUMBERS AND GOOD SHEAR...SO EXPECT VERY ORGANIZED LONG LASTING STORM SYSTEMS WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREAT. WILL SEE STORMS CONTINUE INTO THE MORNING AND AFTERNOON THURSDAY AS THE TROUGH CONTINUES TO PROGRESS EAST...WITH THE CENTRAL AND EAST HAVING THE BEST SHOT AT STRONG STORMS. WILL RE-INTRODUCE SLIGHT CHANCE AFT/NIGHTTIME POPS WEST AS THE UPPER TROUGH STALLS OVER THE NORTHERN ROCKIES AND MORPHS INTO A LARGE CLOSED LOW...SPIRALING WEAK WAVES AND VORTICITY ACROSS THE AREA. UPPER LEVEL LOW WILL SLOWLY SLIDE ACROSS FAR SOUTH CENTRAL CANADA SKIRTING THE NORTHERN FORECAST AREA FRIDAY. ADDED CHANCE TO SLIGHT CHANCE SHOWERS AND ISOLD THUNDER ALL DAY AND NIGHT WITH FAVORABLE UPPER LEVEL DYNAMICS IN PLACE. ALSO WENT A BIT COOLER FOR FRIDAY WITH GOOD HEIGHT FALLS AND COOLER 850H TEMPS ADVECTING INTO THE REGION. SIDED WITH THE GFS AND ECMWF HERE. NAM TAKES THE CLOSED LOW ON A MORE SOUTHERLY TRACK DIRECTLY OVER THE FORECAST AREA. IF NAM SOLUTION HOLDS TRUE...WILL HAVE TO COOL TEMPERATURES AND INCREASE POPS A LITTLE MORE. .LONG TERM...SATURDAY THROUGH TUESDAY... 00Z GFS SIMILAR TO EARLIER RUNS. WEAK UPPER TROUGH SLIDES THROUGH THE AREA SUNDAY...FOLLOWED BY WEAK RIDGING. SOUTHWEST FLOW DEVELOPS BEHIND THE RIDGE OPENING UP THE POTENTIAL FOR MORE THUNDERSTORM ACTIVITY. HOWEVER...WILL MAKE NO CHANGES TO THE LONGER RANGE AT THIS TIME. EXPECT TEMPERATURES NEAR TO ABOVE NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/JF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT WED JUN 14 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT WED JUN 14 2006 /348 AM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN MONTANA AND WYOMING TODAY...WILL SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT. AS A RESULT...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE FORECAST AREA...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE LOW PRESSURE TROUGH MOVES EAST THURSDAY MORNING AND AFTERNOON...THERE REMAINS A CHANCE FOR STRONG TO SEVERE STORMS ACROSS THE EASTERN THIRD OF THE FORECAST AREA INTO EARLY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT...THEN POSSIBLE FOR THURSDAY AFTERNOON. NH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL ASHLEY 46.03N 99.37W
06/14/2006 E1.00 INCH MCINTOSH ND LAW ENFORCEMENT
&&
KWELKThe Bismarck radar (KBIS), 80 km away, was scanning. The volume nearest the first event began at 13:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511254.